Home > Research > Publications & Outputs > Symbol functions for symmetric frameworks

Electronic data

Links

Text available via DOI:

View graph of relations

Symbol functions for symmetric frameworks

Research output: Contribution to journalJournal articlepeer-review

Published
Article number124895
<mark>Journal publication date</mark>15/05/2021
<mark>Journal</mark>Journal of Mathematical Analysis and Applications
Issue number2
Volume497
Number of pages24
Publication StatusPublished
Early online date8/01/21
<mark>Original language</mark>English

Abstract

We prove a variant of the well-known result that intertwiners for the bilateral shift on l²(Z) are unitarily equivalent to multiplication operators on L²(T). This enables us to unify and extend fundamental aspects of rigidity theory for bar-joint frameworks with an abelian symmetry group. In particular, we formulate the symbol function for a wide class of frameworks and show how to construct generalised rigid unit modes in a variety of new contexts.